Shannon Sampling and Weak Weyl’s Law on Compact Riemannian Manifolds

  • Isaac Z. PesensonEmail author
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 275)


The well known Weyl’s asymptotic formula gives an approximation to the number \(\mathcal {N}_{\omega }\) of eigenvalues (counted with multiplicities) on an interval \([0,{\,}\omega ]\) of an elliptic second-order differential self-adjoint non-negative operator on a compact Riemannian manifold \(\mathbf{M}\). In this paper we approach this question from the point of view of Shannon-type sampling on compact Riemannian manifolds. Namely, we give a direct proof that \(\mathcal {N}_{\omega }\) is comparable to cardinality of certain sampling sets for the subspace of \(\omega \)-bandlimited functions on \(\mathbf{M}\).


Compact riemannian manifolds Spectral geometry Weyl’s law 


  1. 1.
    Coulhon, T., Kerkyacharian, G., Petrushev, P.: Heat kernel generated frames in the setting of Dirichlet spaces. J. Fourier Anal. Appl. 18(5), 995–1066 (2012)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Geller, D., Pesenson, I.: Band-limited localized Parseval frames and Besov spaces on compact homogeneous manifolds. J. Geom. Anal. 21(2), 334–371 (2011)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Pesenson, I.: A sampling theorem on homogeneous manifolds. Trans. Amer. Math. Soc. 352(9), 4257–4269 (2000)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Pesenson, I.: An approach to spectral problems on Riemannian manifolds. Pacific J. Math. 215(1), 183–199 (2004)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Pesenson, I.: Poincare-type inequalities and reconstruction of Paley-Wiener functions on manifolds. J. Geom. Anal. 4(1), 101–121 (2004)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Pesenson, I.Z.: Paley-Wiener approximations and multiscale approximations in Sobolev and Besov spaces on manifolds. J. Geom. Anal. 4(1), 101–121 (2009)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Sogge, C.: Fourier Integrals in Classical Analysis. Cambridge University Press (1993)Google Scholar
  8. 8.
    Rosenberg, S.: The Laplacian on a Riemannian Manifold. Cambridge University Press (1997)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of MathematicsTemple UniversityPhiladelphiaUSA

Personalised recommendations